Alert archive / Ohio / Freeze Warnings in 2021

Freeze Warning 6, NWS Wilmington, OH

April 22, 202126 counties in Ohio; 5 counties in Kentucky; Union County, Wayne County, Indiana

NWS Wilmington, OH issued this freeze warning at Apr 22, 2021, 3:33 AM EDT for 26 counties in Ohio; 5 counties in Kentucky; Union County, Wayne County, Indiana. It took effect at Apr 23, 2021, 1:00 AM EDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 22, 2021, 3:33 AM EDT (07:33 UTC)
In effect from
Apr 23, 2021, 1:00 AM EDT
Expired
Apr 23, 2021, 9:00 AM EDT
In force
8 hr
Issued by
NWS Wilmington, OH
All 33 counties

Union County, IN, Wayne County, IN, Bracken County, KY, Lewis County, KY, Mason County, KY, Pendleton County, KY, Robertson County, KY, Adams County, OH, Brown County, OH, Champaign County, OH, Clark County, OH, Clinton County, OH, Darke County, OH, Delaware County, OH, Fairfield County, OH, Fayette County, OH, Franklin County, OH, Greene County, OH, Highland County, OH, Hocking County, OH, Licking County, OH, Logan County, OH, Madison County, OH, Miami County, OH, Montgomery County, OH, Pickaway County, OH, Pike County, OH, Preble County, OH, Ross County, OH, Scioto County, OH, Shelby County, OH, Union County, OH, Warren County, OH

The radar

The Cincinnati radar (KILN), 17 km from the middle of the area, began a volume at 07:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 7.6 hours before the alert went out and 15 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2021-04-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2021-04-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 45 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1611 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
45 m²/s²
0-3 km storm-relative helicity
65 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

301 
WWUS71 KILN 220733
NPWILN

URGENT - WEATHER MESSAGE
National Weather Service Wilmington OH
333 AM EDT Thu Apr 22 2021

INZ050-059-KYZ096>100-OHZ042>046-051>056-060>065-071>074-079>082-
088-221545-
/O.UPG.KILN.FZ.A.0004.210423T0500Z-210423T1400Z/
/O.NEW.KILN.FZ.W.0006.210423T0500Z-210423T1300Z/
/O.CON.KILN.FZ.W.0005.000000T0000Z-210422T1400Z/
Wayne-Union IN-Pendleton-Bracken-Robertson-Mason-Lewis-Darke-
Shelby-Logan-Union OH-Delaware-Miami-Champaign-Clark-Madison-
Franklin OH-Licking-Preble-Montgomery-Greene-Fayette OH-Pickaway-
Fairfield-Warren-Clinton-Ross-Hocking-Brown-Highland-Adams-Pike-
Scioto-
Including the cities of Richmond, Liberty, West College Corner, 
Falmouth, Butler, Augusta, Brooksville, Mount Olivet, Maysville, 
Vanceburg, Tollesboro, Greenville, Sidney, Bellefontaine, 
Marysville, Delaware, Troy, Piqua, Tipp City, Urbana, 
Springfield, London, West Jefferson, Plain City, Columbus, 
Newark, Eaton, Camden, Dayton, Kettering, Beavercreek, Fairborn, 
Xenia, Washington Court House, Circleville, Lancaster, 
Pickerington, Mason, Lebanon, Springboro, Wilmington, 
Blanchester, Chillicothe, Logan, Georgetown, Mount Orab, 
Hillsboro, Greenfield, West Union, Peebles, Waverly, Piketon, 
Portsmouth, and Wheelersburg
333 AM EDT Thu Apr 22 2021

...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM THIS MORNING...
...FREEZE WARNING IN EFFECT FROM 1 AM TO 9 AM FRIDAY...

* WHAT...For the first Freeze Warning, sub-freezing temperatures 
  as low as 27. For the second Freeze Warning, sub-freezing 
  temperatures as low as 30 expected.

* WHERE...Portions of East Central Indiana, Northeast and 
  Northern Kentucky and Central, South Central, Southwest and 
  West Central Ohio.

* WHEN...For the first Freeze Warning, until 10 AM this morning.
  For the second Freeze Warning, from 1 AM to 9 AM Friday.

* IMPACTS...Frost and freeze conditions may kill crops and other
  sensitive vegetation and could damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. 

&&

$$

INZ058-066-073>075-080-KYZ089>095-OHZ026-034-035-070-077-078-
221545-
/O.EXT.KILN.FZ.A.0004.210423T0500Z-210423T1300Z/
/O.CON.KILN.FZ.W.0005.000000T0000Z-210422T1400Z/
Fayette IN-Franklin IN-Ripley-Dearborn-Ohio-Switzerland-Carroll-
Gallatin-Boone-Kenton-Campbell-Owen-Grant-Hardin-Mercer-Auglaize-
Butler-Hamilton-Clermont-
Including the cities of Connersville, Brookville, Batesville, 
Milan, Versailles, Lawrenceburg, Aurora, Rising Sun, Vevay, 
Carrollton, Warsaw, Florence, Burlington, Oakbrook, Covington, 
Erlanger, Independence, Newport, Alexandria, Owenton, 
Williamstown, Crittenden, Dry Ridge, Kenton, Ada, Celina, 
Coldwater, Wapakoneta, St. Marys, Hamilton, Middletown, 
Fairfield, Oxford, Cincinnati, and Milford
333 AM EDT Thu Apr 22 2021

...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM THIS MORNING... 
...FREEZE WATCH NOW IN EFFECT FROM LATE TONIGHT THROUGH FRIDAY 
MORNING...

* WHAT...For the Freeze Warning, sub-freezing temperatures as 
  low as 28. For the Freeze Watch, sub-freezing temperatures as 
  low as 32 possible.

* WHERE...Portions of East Central and Southeast Indiana, 
  Northern Kentucky and Southwest and West Central Ohio.

* WHEN...For the Freeze Warning, until 10 AM this morning. For 
  the Freeze Watch, from late tonight through Friday morning.

* IMPACTS...Frost and freeze conditions may kill crops and other
  sensitive vegetation and could damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly.

&&

$$
5 follow-up statements
666 
WWUS71 KILN 221355
NPWILN

URGENT - WEATHER MESSAGE
National Weather Service Wilmington OH
955 AM EDT Thu Apr 22 2021

INZ050-059-KYZ096>100-OHZ042>046-051>056-060>065-071>074-079>082-
088-222200-
/O.EXP.KILN.FZ.W.0005.000000T0000Z-210422T1400Z/
/O.CON.KILN.FZ.W.0006.210423T0500Z-210423T1300Z/
Wayne-Union IN-Pendleton-Bracken-Robertson-Mason-Lewis-Darke-
Shelby-Logan-Union OH-Delaware-Miami-Champaign-Clark-Madison-
Franklin OH-Licking-Preble-Montgomery-Greene-Fayette OH-Pickaway-
Fairfield-Warren-Clinton-Ross-Hocking-Brown-Highland-Adams-Pike-
Scioto-
Including the cities of Richmond, Liberty, West College Corner, 
Falmouth, Butler, Augusta, Brooksville, Mount Olivet, Maysville, 
Vanceburg, Tollesboro, Greenville, Sidney, Bellefontaine, 
Marysville, Delaware, Troy, Piqua, Tipp City, Urbana, 
Springfield, London, West Jefferson, Plain City, Columbus, 
Newark, Eaton, Camden, Dayton, Kettering, Beavercreek, Fairborn, 
Xenia, Washington Court House, Circleville, Lancaster, 
Pickerington, Mason, Lebanon, Springboro, Wilmington, 
Blanchester, Chillicothe, Logan, Georgetown, Mount Orab, 
Hillsboro, Greenfield, West Union, Peebles, Waverly, Piketon, 
Portsmouth, and Wheelersburg
955 AM EDT Thu Apr 22 2021

...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM EDT
FRIDAY...
...FREEZE WARNING WILL EXPIRE AT 10 AM EDT THIS MORNING...

* WHAT...Sub-freezing temperatures as low as 30 expected.

* WHERE...Portions of East Central Indiana, Northeast and 
  Northern Kentucky and Central, South Central, Southwest and 
  West Central Ohio.

* WHEN...From 1 AM to 9 AM EDT Friday.

* IMPACTS...Frost and freeze conditions will kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

INZ058-066-073>075-080-KYZ089>095-OHZ026-034-035-070-077-078-
222200-
/O.EXP.KILN.FZ.W.0005.000000T0000Z-210422T1400Z/
/O.CON.KILN.FZ.A.0004.210423T0500Z-210423T1300Z/
Fayette IN-Franklin IN-Ripley-Dearborn-Ohio-Switzerland-Carroll-
Gallatin-Boone-Kenton-Campbell-Owen-Grant-Hardin-Mercer-Auglaize-
Butler-Hamilton-Clermont-
Including the cities of Connersville, Brookville, Batesville, 
Milan, Versailles, Lawrenceburg, Aurora, Rising Sun, Vevay, 
Carrollton, Warsaw, Florence, Burlington, Oakbrook, Covington, 
Erlanger, Independence, Newport, Alexandria, Owenton, 
Williamstown, Crittenden, Dry Ridge, Kenton, Ada, Celina, 
Coldwater, Wapakoneta, St. Marys, Hamilton, Middletown, 
Fairfield, Oxford, Cincinnati, and Milford
955 AM EDT Thu Apr 22 2021

...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
FRIDAY MORNING...
...FREEZE WARNING WILL EXPIRE AT 10 AM EDT THIS MORNING...

* WHAT...Sub-freezing temperatures as low as 32 possible.

* WHERE...Portions of East Central and Southeast Indiana, 
  Northern Kentucky and Southwest and West Central Ohio.

* WHEN...From late tonight through Friday morning.

* IMPACTS...Frost and freeze conditions could kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$
004 
WWUS71 KILN 221912
NPWILN

URGENT - WEATHER MESSAGE
National Weather Service Wilmington OH
312 PM EDT Thu Apr 22 2021

INZ050-059-KYZ096>100-OHZ042>046-051>056-060>065-071>074-079>082-
088-230315-
/O.CON.KILN.FZ.W.0006.210423T0500Z-210423T1300Z/
Wayne-Union IN-Pendleton-Bracken-Robertson-Mason-Lewis-Darke-
Shelby-Logan-Union OH-Delaware-Miami-Champaign-Clark-Madison-
Franklin OH-Licking-Preble-Montgomery-Greene-Fayette OH-Pickaway-
Fairfield-Warren-Clinton-Ross-Hocking-Brown-Highland-Adams-Pike-
Scioto-
Including the cities of Richmond, Liberty, West College Corner, 
Falmouth, Butler, Augusta, Brooksville, Mount Olivet, Maysville, 
Vanceburg, Tollesboro, Greenville, Sidney, Bellefontaine, 
Marysville, Delaware, Troy, Piqua, Tipp City, Urbana, 
Springfield, London, West Jefferson, Plain City, Columbus, 
Newark, Eaton, Camden, Dayton, Kettering, Beavercreek, Fairborn, 
Xenia, Washington Court House, Circleville, Lancaster, 
Pickerington, Mason, Lebanon, Springboro, Wilmington, 
Blanchester, Chillicothe, Logan, Georgetown, Mount Orab, 
Hillsboro, Greenfield, West Union, Peebles, Waverly, Piketon, 
Portsmouth, and Wheelersburg
312 PM EDT Thu Apr 22 2021

...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM EDT
FRIDAY...

* WHAT...Temperatures as low as 30 expected.

* WHERE...Portions of East Central Indiana, Northeast and 
  Northern Kentucky and Central, South Central, Southwest and 
  West Central Ohio.

* WHEN...From 1 AM to 9 AM EDT Friday.

* IMPACTS...Frost and freeze conditions will kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

INZ058-066-073>075-080-KYZ089>095-OHZ026-034-035-070-077-078-
230315-
/O.UPG.KILN.FZ.A.0004.210423T0500Z-210423T1300Z/
/O.NEW.KILN.FR.Y.0003.210423T0500Z-210423T1300Z/
Fayette IN-Franklin IN-Ripley-Dearborn-Ohio-Switzerland-Carroll-
Gallatin-Boone-Kenton-Campbell-Owen-Grant-Hardin-Mercer-Auglaize-
Butler-Hamilton-Clermont-
Including the cities of Connersville, Brookville, Batesville, 
Milan, Versailles, Lawrenceburg, Aurora, Rising Sun, Vevay, 
Carrollton, Warsaw, Florence, Burlington, Oakbrook, Covington, 
Erlanger, Independence, Newport, Alexandria, Owenton, 
Williamstown, Crittenden, Dry Ridge, Kenton, Ada, Celina, 
Coldwater, Wapakoneta, St. Marys, Hamilton, Middletown, 
Fairfield, Oxford, Cincinnati, and Milford
312 PM EDT Thu Apr 22 2021

...FROST ADVISORY IN EFFECT FROM 1 AM TO 9 AM EDT FRIDAY...

* WHAT...Temperatures as low as 34 will result in frost 
  formation.

* WHERE...Portions of East Central and Southeast Indiana, 
  Northern Kentucky and Southwest and West Central Ohio.

* WHEN...From 1 AM to 9 AM EDT Friday.

* IMPACTS...Frost could kill sensitive outdoor vegetation if 
  left uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$
010 
WWUS71 KILN 230111
NPWILN

URGENT - WEATHER MESSAGE
National Weather Service Wilmington OH
911 PM EDT Thu Apr 22 2021

INZ050-059-KYZ096>100-OHZ042>046-051>056-060>065-071>074-079>082-
088-230915-
/O.CON.KILN.FZ.W.0006.210423T0500Z-210423T1300Z/
Wayne-Union IN-Pendleton-Bracken-Robertson-Mason-Lewis-Darke-
Shelby-Logan-Union OH-Delaware-Miami-Champaign-Clark-Madison-
Franklin OH-Licking-Preble-Montgomery-Greene-Fayette OH-Pickaway-
Fairfield-Warren-Clinton-Ross-Hocking-Brown-Highland-Adams-Pike-
Scioto-
Including the cities of Richmond, Liberty, West College Corner, 
Falmouth, Butler, Augusta, Brooksville, Mount Olivet, Maysville, 
Vanceburg, Tollesboro, Greenville, Sidney, Bellefontaine, 
Marysville, Delaware, Troy, Piqua, Tipp City, Urbana, 
Springfield, London, West Jefferson, Plain City, Columbus, 
Newark, Eaton, Camden, Dayton, Kettering, Beavercreek, Fairborn, 
Xenia, Washington Court House, Circleville, Lancaster, 
Pickerington, Mason, Lebanon, Springboro, Wilmington, 
Blanchester, Chillicothe, Logan, Georgetown, Mount Orab, 
Hillsboro, Greenfield, West Union, Peebles, Waverly, Piketon, 
Portsmouth, and Wheelersburg
911 PM EDT Thu Apr 22 2021

...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM EDT
FRIDAY...

* WHAT...Temperatures as low as 30 expected.

* WHERE...Portions of East Central Indiana, Northeast and 
  Northern Kentucky and Central, South Central, Southwest and 
  West Central Ohio.

* WHEN...From 1 AM to 9 AM EDT Friday.

* IMPACTS...Frost and freeze conditions will kill crops, other
  sensitive vegetation and possibly damage unprotected outdoor
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

INZ058-066-073>075-080-KYZ089>095-OHZ026-034-035-070-077-078-
230915-
/O.CON.KILN.FR.Y.0003.210423T0500Z-210423T1300Z/
Fayette IN-Franklin IN-Ripley-Dearborn-Ohio-Switzerland-Carroll-
Gallatin-Boone-Kenton-Campbell-Owen-Grant-Hardin-Mercer-Auglaize-
Butler-Hamilton-Clermont-
Including the cities of Connersville, Brookville, Batesville, 
Milan, Versailles, Lawrenceburg, Aurora, Rising Sun, Vevay, 
Carrollton, Warsaw, Florence, Burlington, Oakbrook, Covington, 
Erlanger, Independence, Newport, Alexandria, Owenton, 
Williamstown, Crittenden, Dry Ridge, Kenton, Ada, Celina, 
Coldwater, Wapakoneta, St. Marys, Hamilton, Middletown, 
Fairfield, Oxford, Cincinnati, and Milford
911 PM EDT Thu Apr 22 2021

...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 9 AM EDT
FRIDAY...

* WHAT...Temperatures as low as 34 will result in frost 
  formation.

* WHERE...Portions of East Central and Southeast Indiana, 
  Northern Kentucky and Southwest and West Central Ohio.

* WHEN...From 1 AM to 9 AM EDT Friday.

* IMPACTS...Frost could kill sensitive outdoor vegetation if left
  uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$
802 
WWUS71 KILN 230738
NPWILN

URGENT - WEATHER MESSAGE
National Weather Service Wilmington OH
338 AM EDT Fri Apr 23 2021

INZ050-059-KYZ096>100-OHZ042>046-051>056-060>065-071>074-079>082-
088-231300-
/O.CON.KILN.FZ.W.0006.000000T0000Z-210423T1300Z/
Wayne-Union IN-Pendleton-Bracken-Robertson-Mason-Lewis-Darke-
Shelby-Logan-Union OH-Delaware-Miami-Champaign-Clark-Madison-
Franklin OH-Licking-Preble-Montgomery-Greene-Fayette OH-Pickaway-
Fairfield-Warren-Clinton-Ross-Hocking-Brown-Highland-Adams-Pike-
Scioto-
Including the cities of Richmond, Liberty, West College Corner, 
Falmouth, Butler, Augusta, Brooksville, Mount Olivet, Maysville, 
Vanceburg, Tollesboro, Greenville, Sidney, Bellefontaine, 
Marysville, Delaware, Troy, Piqua, Tipp City, Urbana, 
Springfield, London, West Jefferson, Plain City, Columbus, 
Newark, Eaton, Camden, Dayton, Kettering, Beavercreek, Fairborn, 
Xenia, Washington Court House, Circleville, Lancaster, 
Pickerington, Mason, Lebanon, Springboro, Wilmington, 
Blanchester, Chillicothe, Logan, Georgetown, Mount Orab, 
Hillsboro, Greenfield, West Union, Peebles, Waverly, Piketon, 
Portsmouth, and Wheelersburg
338 AM EDT Fri Apr 23 2021

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING...

* WHAT...Sub-freezing temperatures as low as 29.

* WHERE...Portions of east central Indiana, northeast and northern
  Kentucky and central, south central, southwest and west central
  Ohio.

* WHEN...Until 9 AM EDT this morning.

* IMPACTS...Frost and freeze conditions may kill crops and other 
  sensitive or unprotected vegetation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. 

&&

$$

INZ058-066-073>075-080-KYZ089>095-OHZ026-034-035-070-077-078-
231300-
/O.CON.KILN.FR.Y.0003.000000T0000Z-210423T1300Z/
Fayette IN-Franklin IN-Ripley-Dearborn-Ohio-Switzerland-Carroll-
Gallatin-Boone-Kenton-Campbell-Owen-Grant-Hardin-Mercer-Auglaize-
Butler-Hamilton-Clermont-
Including the cities of Connersville, Brookville, Batesville, 
Milan, Versailles, Lawrenceburg, Aurora, Rising Sun, Vevay, 
Carrollton, Warsaw, Florence, Burlington, Oakbrook, Covington, 
Erlanger, Independence, Newport, Alexandria, Owenton, 
Williamstown, Crittenden, Dry Ridge, Kenton, Ada, Celina, 
Coldwater, Wapakoneta, St. Marys, Hamilton, Middletown, 
Fairfield, Oxford, Cincinnati, and Milford
338 AM EDT Fri Apr 23 2021

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING...

* WHAT...Temperatures as low as 32 will result in frost 
  formation.

* WHERE...Portions of east central and southeast Indiana, northern
  Kentucky and southwest and west central Ohio.

* WHEN...Until 9 AM EDT this morning.

* IMPACTS...Frost could kill sensitive outdoor vegetation if 
  left uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$
573 
WWUS71 KILN 231254
NPWILN

URGENT - WEATHER MESSAGE
National Weather Service Wilmington OH
854 AM EDT Fri Apr 23 2021

INZ050-059-KYZ096>100-OHZ042>046-051>056-060>065-071>074-079>082-
088-231400-
/O.EXP.KILN.FZ.W.0006.000000T0000Z-210423T1300Z/
Wayne-Union IN-Pendleton-Bracken-Robertson-Mason-Lewis-Darke-
Shelby-Logan-Union OH-Delaware-Miami-Champaign-Clark-Madison-
Franklin OH-Licking-Preble-Montgomery-Greene-Fayette OH-Pickaway-
Fairfield-Warren-Clinton-Ross-Hocking-Brown-Highland-Adams-Pike-
Scioto-
Including the cities of Richmond, Liberty, West College Corner, 
Falmouth, Butler, Augusta, Brooksville, Mount Olivet, Maysville, 
Vanceburg, Tollesboro, Greenville, Sidney, Bellefontaine, 
Marysville, Delaware, Troy, Piqua, Tipp City, Urbana, 
Springfield, London, West Jefferson, Plain City, Columbus, 
Newark, Eaton, Camden, Dayton, Kettering, Beavercreek, Fairborn, 
Xenia, Washington Court House, Circleville, Lancaster, 
Pickerington, Mason, Lebanon, Springboro, Wilmington, 
Blanchester, Chillicothe, Logan, Georgetown, Mount Orab, 
Hillsboro, Greenfield, West Union, Peebles, Waverly, Piketon, 
Portsmouth, and Wheelersburg
854 AM EDT Fri Apr 23 2021

...FREEZE WARNING WILL EXPIRE AT 9 AM EDT THIS MORNING...

Temperatures have increased above 32, so the Freeze Warning will
expire as planned.

$$

INZ058-066-073>075-080-KYZ089>095-OHZ026-034-035-070-077-078-
231400-
/O.EXP.KILN.FR.Y.0003.000000T0000Z-210423T1300Z/
Fayette IN-Franklin IN-Ripley-Dearborn-Ohio-Switzerland-Carroll-
Gallatin-Boone-Kenton-Campbell-Owen-Grant-Hardin-Mercer-Auglaize-
Butler-Hamilton-Clermont-
Including the cities of Connersville, Brookville, Batesville, 
Milan, Versailles, Lawrenceburg, Aurora, Rising Sun, Vevay, 
Carrollton, Warsaw, Florence, Burlington, Oakbrook, Covington, 
Erlanger, Independence, Newport, Alexandria, Owenton, 
Williamstown, Crittenden, Dry Ridge, Kenton, Ada, Celina, 
Coldwater, Wapakoneta, St. Marys, Hamilton, Middletown, 
Fairfield, Oxford, Cincinnati, and Milford
854 AM EDT Fri Apr 23 2021

...FROST ADVISORY WILL EXPIRE AT 9 AM EDT THIS MORNING...

Temperatures are increasing above 35, so the Frost Advisory will 
expire as planned.

$$

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this freeze warning went out at Apr 22, 2:09 AM EDT, 1 hour 24 minutes earlier.

Area forecast discussion, Apr 22, 2:09 AM EDT, 1 hour 24 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wilmington OH
209 AM EDT Thu Apr 22 2021

.SYNOPSIS...
Expect showers and gusty winds this evening until a disturbance
moves east. Freezing temperatures follow later tonight behind the
disturbance. Somewhat warmer temperatures and mainly dry
weather are forecast for Thursday under high pressure, before
another round of freezing weather arrives Thursday night.

&&

.NEAR TERM /UNTIL 6 AM THIS MORNING/...
Cloud cover will stream in from the west tonight and be thicker
over the southern portion of the CWA nearest and south of the
Ohio River. A few showers that passed over the eastern CWA this
late evening have apparently left enough residual moisture and
cooler air in their wake to create areas of fog that are noted
over Clinton and Highland county and then to the southeast
towards Scioto county. More low stratus with less visibility
restrictions are noted over Fairfield county and surrounding
areas, with generally clear to partly cloudy skies elsewhere.
Expect that the clearing skies and lingering moisture everywhere
else will likely lead to fog development this morning, only
question is if the cloud cover to the west streams in and stops
the radiative processes.

Temperatures were generally kept the same overnight, blended
observed values into the minorly adjusted forecast. Shower
activity is not expected for the rest of the overnight period,
though the thicker cloud cover over southern Indiana is showing
some returns which would be more along the lines of some
sprinkles than anything else. Have not seen any reports of this
precipitation reaching the ground, so have left the shower
threat out of this area as well.

&&

.SHORT TERM /6 AM THIS MORNING THROUGH 6 PM FRIDAY/...
Thursday starts dry with surface high pressure entering Kentucky
from the west. For Thursday afternoon, a few showers may be
triggered over southeast counties when a short wave embedded in
a cyclonic mid level flow interacts with rather shallow moisture
up to around 10 kft, producing a modest amount of CAPE.
Otherwise, we can expect partly to mostly cloudy skies and west
winds gusting over 20 mph.

For Thursday night, freezing temperatures are likely again under
decreasing winds and sky cover. Issued a freeze watch for
temperatures forecast to fall to around 30 in many locations.

&&

.LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...
High pressure passing south of the area at the beginning of the
long period will result in another night of unseasonably cold
temperatures. After sub-freezing temperatures and frost -- readings
will warm to highs around 60 on Friday.

Progressive mid level shortwave to track from the Plains and track
across the region Saturday into Saturday night. Associated surface
low will pass south of the forecast area, but rain will spread
across across the entire area. Clouds a precipitation will keep
Saturday's high temperatures in the upper 50s to near 60.

This system slides off to the east with rain coming to an end late
Saturday night. In the wake of this system, high pressure will build
into the area Sunday and move off to east early next week. Mid level
heights will rise as the ridge amplifies over the region. This will
bring dry weather with a warming trend.

Highs around 60 on Sunday, to warm to the upper 60s and lower 70s
Monday, and then the upper 70s Tuesday and Wednesday. Flow backs
ahead of developing full latitude trof at mid week. Due to the
amplification, prefer a slower solution with moisture returning
Wednesday. With instability developing, have included a mention of
thunder.

&&

.AVIATION /06Z THURSDAY THROUGH MONDAY/...
Some LIFR fog and cigs below 500' will be found over ILN and LUK
for a while this morning, and to a lesser extent LCK. Stratus
over ILN will hold sway for a while this morning, and river
valley fog should keep LUK socked in for a while. LCK is noted
to be nearer a stratus deck that has not seen vsbys drop below
MVFR category. This stratus is moving away to the east-
northeast but seems to have a source point in southeast Franklin
county, which could affect LCK and possibly CMH if the flow
lightens any and the stratus expands into the mean flow.

Otherwise, mid level cloud cover 6-9kft over southern IN will
move east into the CWA and hit DAY/CVG/LUK with a broken deck
and possibly some passing VFR sprinkles/shower. This may help
LUK stay out of the LIFR cigs/vsbys but some remnant of valley
fog and lower cigs will likely persist for a while until the
thicker cloud cover overhead inhibits any further radiational
cooling.

Shower activity may be found with the peak heating today over
the eastern half of the CWA, along with some slightly stronger
winds. Generally put 10-13kt with gusts to 18-22kt in the 17Z-
22Z time frame and cleared skies out in the evening with a
lessening wind trending to calm overnight.

OUTLOOK...MVFR conditions possible Friday night into Saturday.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...Freeze Watch from late tonight through Friday morning for
     OHZ026-034-035-042>046-051>056-060>065-070>074-077>082-
     088.
     Freeze Warning until 10 AM EDT this morning for OHZ026-034-035-
     042>046-051>056-060>065-070>074-077>082-088.
KY...Freeze Watch from late tonight through Friday morning for
     KYZ089>100.
     Freeze Warning until 10 AM EDT this morning for KYZ089>100.
IN...Freeze Watch from late tonight through Friday morning for
     INZ050-058-059-066-073>075-080.
     Freeze Warning until 10 AM EDT this morning for INZ050-058-059-
     066-073>075-080.

&&

SYNOPSIS...Coniglio
NEAR TERM...Franks
SHORT TERM...Campbell/Coniglio
LONG TERM...AR
AVIATION...Franks
Hazardous weather outlook, Apr 21, 3:04 PM EDT, 12 hours 29 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington OH
304 PM EDT Wed Apr 21 2021

INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-221915-
Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio-
Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant-
Pendleton-Bracken-Robertson-Mason-Lewis-Hardin-Mercer-Auglaize-Darke-
Shelby-Logan-Union OH-Delaware-Miami-Champaign-Clark-Madison-
Franklin OH-Licking-Preble-Montgomery-Greene-Fayette OH-Pickaway-
Fairfield-Butler-Warren-Clinton-Ross-Hocking-Hamilton-Clermont-Brown-
Highland-Adams-Pike-Scioto-
304 PM EDT Wed Apr 21 2021

...FREEZE WARNING IN EFFECT FROM 1 AM TO 10 AM EDT THURSDAY...
...FREEZE WATCH IN EFFECT FROM LATE THURSDAY NIGHT THROUGH FRIDAY
MORNING...

This Hazardous Weather Outlook is for East Central Indiana,
Southeast Indiana, Northeast Kentucky, Northern Kentucky, Central
Ohio, South Central Ohio, Southwest Ohio and West Central Ohio.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Freeze Warning.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Freeze Warning.
   Freeze Watch.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 21, 8:17 PM EDTSpecial Weather StatementILNButler, Hamilton, Montgomery, Preble43 min
Apr 22, 3:12 PM EDTFrost AdvisoryILNAuglaize, Butler, Clermont, Hamilton, Hardin, Mercer18 hr

Nearby

Freeze Warnings in Ohio, 2021Freeze Warnings in Kentucky, 2021Freeze Warnings in Indiana, 2021Every freeze warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.